Article contents
Approximating a Cumulative Distribution Function by Generalized Hyperexponential Distributions
Published online by Cambridge University Press: 27 July 2009
Abstract
Recent developments in stochastic modeling show that enormous analytical advantages can be gained if a general cumulative distribution function (c.d.f.) can be approximated by generalized hyperexponential distributions. In this paper, we introduce a procedure to explicitly construct such approximations of an arbitrary c.d.f. Although our approach can be used in different types of stochastic models, the main motivation comes from queueing theory in obtaining approximations of the idle-period distribution and other performance measures in GI/G/1 queues.
- Type
- Research Article
- Information
- Probability in the Engineering and Informational Sciences , Volume 11 , Issue 1 , January 1997 , pp. 11 - 18
- Copyright
- Copyright © Cambridge University Press 1997
References
- 6
- Cited by